MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW PLUS; HYSTEROSCOPE

RICHARD WOLF GMBH PANOVIEW PLUS; HYSTEROSCOPE
Model Number 8986402
Medical Device Problem Codes Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.A follow up will be provided upon receipt of additional information and/or completion of the device evaluation.
 
Event or Problem Description
On (b)(6) 2019, the user facility reported the following to richard wolf medical instruments corporation (rwmic): when using the scopes, they become hazy and hard to see through.No patient injury, case was completed.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes how was the patient anesthetized? general.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation, see manufacturers narrative (h10).
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.This mdr is being submitted as part of an ongoing retrospective review (remediation) of prior files by rwmic.Follow-up report #1 is to provide fda with new information: see section h4 for device manufacture date, section h10 for device investigation results, and h6 for adverse event codes.Investigation report from richard wolf gmbh: product appearance: used, broken; complaint condition verified: yes; repeat repair: yes; met specifications: no; test method: functional, visual; equipment used: test instructions 8986402pa; probable root cause: user handling, other.Physical findings: a.The cover tube is bent.As a result of the bending of the cover tube, the lens and the prisms are broken at this point in the optical system.B.The light emission end surface is discoloured.The discoloration at the light exit surface was caused by overheating through high light energy during long continuous operations.Conclusion: all described causes are not attributable to a product defect or defects in production or repair.The bending of the cover tube due to mechanical overload and its consequences as well as thermal overheating are based on customer fault.Complaint valid: no, customer fault action required: repair.In the ifu, ga-e 200 / usa / 2012-07 v3.0 / eco 2012-0438, the user is reminded the device has limited strength, checks to run through prior to use 6 use caution ! the products have only limited strength ! exerting excessive force will cause damage, impair the function and thus endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Ensure that no missing instrument parts remain in the patient.Do not use products which are damaged, incomplete or have loose parts.6.3.1 light; important ! use only products with type bf applied parts in conjunction with this endoscope.Warning ! accumulation of heat due to high light energy! danger of inadvertent tissue damage due to insufficient distance between the light exit area and the tissue.Do not touch the light exit area and avoid direct contact with the tissue.Warning ! fire hazard! do not place the endoscope onto heat-sensitive, flammable surfaces, such as dark drapes, as the extreme heat generated in the light exit area will lead to inadmissibly high temperatures or even ignition.Lay down the endoscope at a safe place.If you do not use the endoscope for some time, switch off the light source.7 checks: caution! if products are damaged or incomplete.Possible injury of patient, user or third person.Run through the checks before and after each use.Do not use products which are damaged or incomplete or have loose parts.Return damaged products together with loose parts for repair.Do not attempt to do any repairs yourself.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
PANOVIEW PLUS
Common Device Name
HYSTEROSCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer street 32
knittlingen, 75438
GM   75438
MDR Report Key8947566
Report Number1418479-2019-00043
Device Sequence Number2088242
Product Code HIH
UDI-Device Identifier04055207023686
UDI-Public04055207023686
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
Report Date (Section F) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8986402
Device Catalogue Number8986402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/29/2019
Event Location Hospital
Date Report to Manufacturer08/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityHispanic
Patient RaceWhite
Date Report Sent to FDA08/29/2019